Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 74, NWS Indianapolis, IN

August 29, 2007Montgomery County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 29, 2007, 7:47 PM EDT for Montgomery County, Indiana. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 29, 2007, 7:47 PM EDT (23:47 UTC)
Expired
Aug 29, 2007, 8:12 PM EDT
In force
25 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Montgomery County, IN

The radar

The Indianapolis radar (KIND), 61 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 29, 8:00 PM EDTTSTM WND DMG4 Nne Crawfordsville, INLARGE TREE AND LIMBS DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 292347
SVRIND
INC107-300030-
/O.NEW.KIND.SV.W.0074.070829T2347Z-070830T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EDT WED AUG 29 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 830 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF DARLINGTON...OR ABOUT NEAR CRAWFORDSVILLE...AND MOVING EAST
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARLINGTON BY 805 PM EDT...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 33 AND 42.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 4011 8670 4000 8671 4006 8694 4015 8692
TIME...MOT...LOC 2347Z 285DEG 13KT 4008 8687

$$

JOHNSON
1 follow-up statement
000 
WWUS53 KIND 300012
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT WED AUG 29 2007

INC107-300020-
/O.CAN.KIND.SV.W.0074.000000T0000Z-070830T0030Z/
MONTGOMERY-
810 PM EDT WED AUG 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY IS
CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS. HEAVY RAINFALL AND 
FREQUENT LIGHTNING WILL STILL BE POSSIBLE IN THE STORM. 

LAT...LON 4011 8670 4000 8671 4006 8694 4015 8692
TIME...MOT...LOC 0010Z 285DEG 13KT 4006 8677

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 7:15 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 29, 7:15 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT WED AUG 29 2007

.AVIATION...

DISCUSSION FOR 00Z TAFS.

CURRENT THUNDERSTORM ACTIVITY SHOULD WIND DOWN IN THE NEXT THREE
HOURS. THE COLD FRONT IS APPROACHING QUICKLY FROM THE NORTHWEST
AND SHOULD GRADUALLY BUILD IN ACROSS ALL SITES TONIGHT. A LOW
LEVEL NORTHEAST WIND AND HIGH SURFACE MOISTURE BEHIND THE FRONT
WILL PRODUCE A PERIOD OF LOW CLOUDS AND LIGHT FOG AT ALL SITES
AFTER 09Z. THIS SHOULD DISSIPATE BETWEEN 12-15Z ON THURSDAY AS AN
AREA OF DRY HIGH PRESSURE BUILDS IN. CONDITIONS SHOULD BE IN THE
MVFR CATEGORY AT ALL SITES TIL AROUND 14Z AND THEN LIFT BACK TO
VFR AFTER THAT TIME.

&&

.PREV DISCUSSION... /ISSUED 130 PM EDT WED AUG 29 2007/

DISCUSSION...

PROBLEM OF DAY IS WHETHER RAIN TONIGHT FROM FRONT TO NORTH.

NEITHER Q-VECTORS NOR FRONTOGENESIS FROM ANY OF THE MODELS INDICATE
MUCH SUPPORT. PASSAGE WILL PROBABLY BE WELL PAST PEAK CONVECTION
TIME. ON THE PLUS SIDE...TEMPERATURE GRADIENT INDICATES FRONT IS
FAIRLY STRONG RIGHT NOW...AND AT LEAST THE NAM HAS PRETTY STRONG
INSTABILITY ASSOCIATED WITH IT OVERNIGHT.

GUIDANCE POPS ARE ON ORDER OF 15-20 PERCENT. WITH THE INSTABILITY
THAT IS PROGGED...I WILL GO MORE WITH 25-30 PERCENT TONIGHT. WHILE
THE LIKLIEHOOD IS NOT THAT STRONG...DO WANT CHC CATEGORY.

BEGINNING TOMORROW DRY FOR SEVERAL DAYS AS ALL MODELS BUILD HIGH
BELOW AND RIDGE ALOFT.

GUIDANCE TEMPS CLOSE TONIGHT AND AGREE WELL WITH EXTRAPOLATION. FOR
THURSDAY TO SATURDAY MET SEEMS TO BE OUTLIER ESPECIALLY DURING DAY
AND WONT USE. MY PERSONAL ESTIMATES BASED ON UPSTREAM AND 850 PROGS
ARE FOR A CONSENSUS BETWEEN MAV AND FWC...AND THAT IS WHAT I WILL GO
WITH.

IND WATCHES/WARNINGS/ADVISORIES...NONE

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JOHNSON
Hazardous weather outlook, Aug 29, 4:24 AM EDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
424 AM EDT WED AUG 29 2007

INZ021-028>031-035>049-051>057-060>065-067>072-300830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
424 AM EDT WED AUG 29 2007 /324 AM CDT WED AUG 29 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL INDIANA THIS
EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER...AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN THREAT FROM
ANY THUNDERSTORM WILL BE DAMAGING WIND AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 6:12 PM EDTSevere Thunderstorm WarningINDParke, Putnam31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.